Practice exercise (made-up values, not clinical guidance). A practice patient after a head injury does not open the eyes at all, makes only incomprehensible sounds such as moaning and shows as the best motor response: no movement at all. Find the Glasgow Coma Scale total GCS = E + V + M.
Clinical assessment scores worksheet with answers
Practice exercise (made-up values, not clinical guidance). A patient’s blood pressure is 155/69 mmHg. Find the mean arterial pressure MAP = (SBP + 2·DBP)/3, to the nearest whole mmHg.
Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 28/min, SpO₂ 97% on supplemental oxygen, blood pressure 112/68 mmHg, pulse 76/min, alert, temperature 39.2 °C. What is the NEWS2 total score?
Practice exercise (made-up values, not clinical guidance). A practice patient is assessed with the Braden scale: sensory perception: completely limited; moisture: rarely moist; activity: walks occasionally; mobility: very limited; nutrition: probably inadequate; friction and shear: no apparent problem. Find the Braden total B.
Practice exercise (made-up values, not clinical guidance). A practice patient is assessed with the Morse fall scale: history of falling in the last 3 months: yes; secondary diagnosis: yes; ambulatory aid: holds on to furniture; IV therapy or saline lock: no; gait: normal, bed rest or wheelchair; mental status: knows own limits. Using the cut-offs 0–24 low, 25–44 moderate and 45 or more high, click the fall-risk level.
- 1low risk
- 2moderate risk
- 3high risk
Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 20/min, SpO₂ 98% on room air, blood pressure 222/134 mmHg, pulse 76/min, alert, temperature 38.8 °C. Which clinical risk group does the patient fall into? Click it.
- 1low
- 2low–medium
- 3medium
- 4high
Answer key
- 1. GCS = 4
- 2. MAP = 98 mmHg
- 3. NEWS2 = 7
- 4. B = 15
- 5. high risk
- 6. low–medium
Full step-by-step solutions: practise this topic on examproblems.com.